Alert archive / Maryland / Areal Flood Advisories in 2012

Areal Flood Advisory 132, NWS Philadelphia/Mount Holly

August 7, 2012Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 7, 2012, 1:19 PM EDT for Talbot County, Maryland. It was in force for 74 min.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 1:19 PM EDT (17:19 UTC)
Expired
Aug 7, 2012, 2:33 PM EDT
In force
74 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Talbot County, MD

The radar

The Dover AFB radar (KDOX), 64 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WGUS81 KPHI 071719
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT TUE AUG 7 2012

MDC041-072115-
/O.NEW.KPHI.FA.Y.0132.120807T1719Z-120807T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-
119 PM EDT TUE AUG 7 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  TALBOT COUNTY IN EASTERN MARYLAND...

* UNTIL 515 PM EDT

* AT 117 PM EDT DOPPLER RADAR SHOWED MEANDERING THUNDERSTORMS OVER
  CENTRAL AND SOUTHERN TALBOT COUNTY. THE STRONGER STORMS ARE       
  DROPPING APPROXIMATELY AN INCH AND A HALF OF RAIN PER HOUR. 
  SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST WITH ADDITIONAL
  HEAVY RAINFALL. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3860 7613 3872 7626 3870 7628 3872 7631
      3868 7631 3866 7634 3866 7635 3877 7635
      3887 7626 3881 7621 3885 7621 3888 7616
      3886 7592 3881 7590 3873 7602 3867 7594
      3860 7598 3858 7602

$$
 
TFG
1 follow-up statement
203 
WGUS81 KPHI 071833
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT TUE AUG 7 2012

MDC041-071841-
/O.CAN.KPHI.FA.Y.0132.000000T0000Z-120807T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALBOT MD-
233 PM EDT TUE AUG 7 2012

...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR TALBOT
COUNTY...

THE THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE COUNTY. 

LAT...LON 3860 7613 3872 7626 3870 7628 3872 7631
      3868 7631 3866 7634 3866 7635 3877 7635
      3887 7626 3881 7621 3885 7621 3888 7616
      3886 7592 3881 7590 3873 7602 3867 7594
      3860 7598 3858 7602

$$
 
TFG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 7, 12:47 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 12:47 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EDT TUE AUG 7 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THURSDAY WITH A
STALLED FRONTAL BOUNDARY TO OUR SOUTH. SEVERAL AREAS OF LOW PRESSURE
WILL MOVE ALONG THE FRONT THROUGH FRIDAY. A STRONGER LOW AND COLD
FRONT WILL CROSS THE REGION ON SATURDAY OR SATURDAY NIGHT FOLLOWED
BY HIGH PRESSURE FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM TODAY WILL BE THE NORTHWARD EXTENT OF
CONVECTIVE POTENTIAL THIS AFTERNOON AND EVENING.

A RELATIVELY DRY DAY WITH LOWER DEWPOINTS AND HIGH CLOUDS
STREAMING NORTHWARD THROUGH THE AREA.

THE FRONTAL BOUNDARY HAS BECOME WAVY AND IS OSCILLATING UP AND
DOWN ACROSS THE DELMARVA THIS AFTERNOON. THIS BOUNDARY HAS STARTED
TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS. WITH DEWPOINTS
STARTING TO RISE AND PWATS NOW BETWEEN 1.5 AND 2.0 INCHES, THESE
DEVELOPING STORMS COULD POTENTIALLY BECOME HEAVY RAIN MAKERS. WE
HAVE INCLUDED THE MENTION OF HEAVY RAIN IN DELAWARE AND MARYLAND
WHERE ACTIVITY IS ONGOING. RIGHT NOW THE ACTIVITY LOOKS TO REMAIN
ACROSS SOUTHERN DELAWARE AND MARYLAND.

WITH SUCH LIGHT FLOW IN PLACE, SEA AND BAY BREEZES SHOULD BE ABLE
TO DEVELOP THROUGH THIS AFTERNOON. THIS WILL ALSO HELP TO SPARK
OFF CONVECTION, MAINLY SOUTHERN AREAS, THROUGH THIS AFTERNOON.

A SHORT WAVE PASSING SOUTH OF THE ABOVEMENTIONED AREA EARLY THIS
AFTERNOON COULD PROVIDE SOME LOCAL SHEAR. STEEP MID LEVEL LAPSE
RATES AND SOME SHEAR COULD ALLOW FOR A STORM OR TWO TO ACHIEVE DEEP
CONVECTION. MODIFIED MODEL SOUNDINGS HERE SHOW DRY MID LEVELS...AND
THE POTENTIAL FOR LOCALLY GUSTY WINDS...AS WELL AS HAIL DUE TO STEEP
MID LEVEL LAPSE RATES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
ANY EVENING CONVECTION THAT DEVELOPS SOUTH SHOULD END DURING THE
EVENING. AFTER THIS...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
FOR TONIGHT AND EARLY WEDNESDAY MORNING BECOMES MORE NEBULOUS. WHILE
THE SURFACE FRONT LOOKS TO REMAIN SOUTH OF THE AREA TONIGHT...THE
850 MB FRONT APPEARS TO MOVE NORTH AS A WARM FRONT LATE TONIGHT.

THE ABOVE IS SUPPORTED BY THE GENERAL DESTABILIZATION OF THE COLUMN
ABOVE THE SURFACE INVERSION AFTER 0600 UTC WEDNESDAY. UPGLIDE FROM
THE SURFACE FROM TO THE 850 MB FRONT (WHICH SHOULD LIE ACROSS
CENTRAL ZONES BY 1200 UTC WEDNESDAY) WILL PROVIDE LIFT. WHETHER THIS
TRANSLATES INTO ELEVATED CONVECTION REMAINS TO BE SEEN.

IT IS LIKELY THAT THE COLUMN REMAINS TOO DRY DURING THE FIRST PART
OF THE NIGHT FOR SHOWERS...BUT AFTER 0600 UTC WEDNESDAY THE THREAT
INCREASES ACROSS DELAWARE AND SOUTHEAST NEW JERSEY. SHOWERS AND
POSSIBLY A THUNDERSTORM WILL BE INSERTED INTO THE FORECAST AFTER
MIDNIGHT...BUT IS IT POSSIBLE THAT COVERAGE COULD END UP BEING
GREATER THAN THIS.

MID LEVEL CLOUDINESS SHOULD INCREASE ACROSS SOUTHERN AREAS
OVERNIGHT...WITH JUST SOME HIGH CLOUDINESS ELSEWHERE. LOWS FOR THE
MOST PART WERE BASED ON A MOS BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ERLY IN THE PD, HIGH PRESSURE WILL BE OVER THE REGION BUT A
STALLED FRONTAL BOUNDARY REMAINS TO THE S. THERE IS CONSIDERABLE
DISAGREEMENT WITHIN THE MDLS AS TO WHETHER A DISTURBANCE GETS GOING
ALONG THE FRONT ON WEDNESDAY AND WHERE THIS FEATURE IS. THE
NAM/WRF KEEPS THE DISTURBANCE WELL OFF THE COAST. THE GFS KEEPS
THE DISTURBANCE MUCH CLOSEST TO LAND, AND WHILE IT WOULD IMPACT
MAINLY SRN AND ERN AREAS, IT WOULD EVEN IMPLY AT LEAST A SMALL
PRECIP THREAT FURTHER N AND E. THE GFS DOES DRY THINGS OUT LATER
WED INTO EARLY THU THOUGH. THE ECMWF, SIMILAR TO THE NAM IS DRY,
EXCEPT FOR THE EXTREME SE. FOR NOW WILL JUST PUT SOME LOW POPS
OVER THE SERN ZONES.

THEN AN AREA OF LOW PRESSURE APPROACHES FROM THE SW ON THU INTO
FRIDAY BRINGING A WM FRONT THU AND INCREASING RAIN CHCS FOR THE
AREA. A SECOND LOW APPROACHES LATER FRIDAY INTO SATURDAY BRINGING
AN EVEN GREATER PROBABILITY OF RAIN AND A DECENT CDFNT THRU THE
AREA BY SATURDAY NIGHT. THE CFP WILL END PRECIP CHCS AS HIGH
PRESSURE BUILDS IN FOR SUNDAY INTO THE FIRST PORTION OF NEXT WEEK.

OVERALL, AN UNSETTLED WX PATN THRU THE FIRST HALF OF THE WKND.
TEMPS LOOK TO GENLY BE AT OR SLIGHTLY ABOVE NRML. IT SHOULD BE
NOTED THAT GUID HAS BEEN A BIT ON THE LOW SIDE OF LATE AND EVEN ON
THE DAYS WITH DECENT POPS AND CLOUD COVER, ITS STILL SUMMER AND IF THE
SUN MAKES AN APPEARANCE DURG THE AFTN HOURS TEMPS CAN REBOUND
QUITE NICELY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TODAY. ANY SIGNIFICANT CUMULUS
DEVELOPMENT SHOULD OCCUR SOUTH OF THE TERMINAL SITES. ANY
THUNDERSTORM ACTIVITY LIKELY TO BE NEAR THE SOUTHERN
DELAWARE/MARYLAND BORDER THIS AFTERNOON. A LIGHT NORTHEAST
GRADIENT SHOULD BECOME SOUTH TO SOUTHWEST THIS
AFTERNOON...GENERALLY UNDER 10 KNOTS.

MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT. WIDELY SCATTERED
THUNDERSTORMS ARE POSSIBLE SOUTH OF A KRDG-PHL-KMJX LINE...BUT
CONFIDENCE IN THIS IS LOW AND THUNDER WAS NOT INCLUDED IN THE NEW
FORECASTS. PATCHY MVFR FOG IS POSSIBLE AFTER 0600 UTC WEDNESDAY.

OUTLOOK...
WEDNESDAY...MAINLY VFR. MVFR CEILINGS AND PATCHY FOG ARE POSSIBLE IN
THE MORNING... THEN SCATTERED THUNDERSTORMS POSSIBLE, MAINLY AND S
AND E OF KPHL BUT OVERALL POPS AND AREAL COVERAGE ARE SMALL.

THURSDAY...VFR EARLY, WITH INCREASING POP CHCS AND LOWER
CIGS/VSBYS WITH WM FRONT AND ANY POPS CHCS...ESPECIALLY N.

THURSDAY NIGHT THROUGH SATURDAY...PERIODS OF MVFR/IFR WITH TWO
AREAS OF LOW PRESSURE IMPACTING THE REGION DURG THIS TIME WHICH
WILL BRING SHOWERS AND TSTMS. A CDFNT IS EXPECTED TO CROSS THE
REGION LATE SATURDAY OR SATURDAY NIGHT WHICH WILL END THE PRECIP
AND RETURN CONDS TO VFR.

SUNDAY...HIGH PRESSURE AND VFR.

&&

.MARINE...
WINDS SHOULD COME AROUND TO NORTH OR NORTHEAST ACROSS THE
SOUTHERNMOST WATERS AS THE FRONT SLIPS TO THE SOUTH. THE GRADIENT
FLOW LOOKS WEAK ENOUGH TO ALLOW SEA AND BAY BREEZES TO DEVELOP
THIS AFTERNOON...BUT WINDS SHOULD REMAIN BELOW 20 KNOTS IN ALL
AREAS.

THE SEA AND BAY BREEZES EASE BACK DURING THE EVENING HOURS...AS THE
FLOW BECOMES DOMINATED BY THE SYNOPTIC SETUP. WINDS COULD START TO
BACK ACROSS SOUTHERN WATERS LATE AS A WARM FRONT APPROACHES FROM THE
SOUTH. IN ANY EVENT...WINDS SHOULD REMAIN BELOW 15 KNOTS...AND SEAS
BELOW 3 FEET.

OUTLOOK...
SUB-ADVISORY CONDITIONS LOOK TO CONTINUE THROUGH THE END OF THE
WEEK. A GENERALLY LIGHT SLY TO SWLY FLOW WITH WINDS 10 KTS OR LESS
WILL KEEP SEAS AROUND 3 FEET OR LESS THROUGH THU. THE WIND WILL
INCREASE A BIT THU NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE
IMPACTS THE REGION. HOWEVER, SEAS SHOULD STILL REMAIN BELOW SCA
CRITERIA.

THE GRADIENT WILL GRADUALLY TIGHTEN AS A COLD FRONT APPROACHES FROM
THE WEST ON SAT. THIS WILL GRADUALLY INCREASE WINDS ACROSS THE
AREA WATERS WITH GUSTS UP AROUND 20-25 KNOTS, MAINLY ON SAT. SEAS
WILL ALSO INCREASE AND COULD APPROACH 5 FEET ON SATURDAY. SMALL
CRAFT ADVISORIES MAY BE NEEDED DURG THIS TIME FRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...HAYES/MEOLA
SHORT TERM...HAYES
LONG TERM...NIERENBERG
AVIATION...HAYES/NIERENBERG
MARINE...HAYES/NIERENBERG
Hazardous weather outlook, Aug 7, 4:32 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 AM EDT TUE AUG 7 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-080845-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
432 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL
DURING THE AFTERNOON AND EVENING THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THURSDAY THROUGH SATURDAY.

ANZ430-431-450>455-080845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
432 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:40 PM EDTSpecial Weather StatementPHIQueen Anne's65 min
Aug 7, 7:40 PM EDTSpecial Weather StatementPHIQueen Anne's50 min

Nearby

Areal Flood Advisories in Maryland, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.